Police declare major incident and public health risk after hazardous chemical stolen near Manchester

police declare major incident and public health risk after hazardous chemical stolen near manchester - Police declare major incident and public health risk after hazardous chemical stolen near Manchester
police declare major incident and public health risk after hazardous chemical stolen near manchester 2 - Police declare major incident and public health risk after hazardous chemical stolen near Manchester

Police in Greater Manchester have declared a ‘major incident’ after a hazardous chemical was stolen from a van.

The capsules of Talunex – used to control vermin – were in a grey aluminium box taken from a Ford Transit van found abandoned in Leconfield Drive, Blackley, at about 11.45am on Wednesday.

The vehicle, registration number ND59 VBE, was reported stolen in Darwen, Lancashire, on the morning of June 22.

The chemical can cause difficulty breathing, vomiting, chest and stomach pain, plus nausea.

What have police said?

Superintendent Rebecca Boyce said: “Our rationale for declaring a major incident is that if handled or stored incorrectly, Talunex poses a very real risk to public health.

“Additionally, our investigation and any recovery of Talunex requires multi-agency specialists.

“Our priority is locating and safely recovering the Talunex.

“I would like to use this opportunity to appeal directly to the person/people who removed it from the van to contact the police, or Crimestoppers anonymously.

“I must stress that Talunex should not be touched, sniffed, eaten or allowed to come into contact with water.

“If this has happened or happens, please seek medical assistance immediately.

“Under no circumstances should Talunex be disposed of in general waste or flushed down a toilet or plughole.”

Talunex is highly toxic if swallowed and emits a very toxic gas upon contact with water and acids, added police.

What do the capsules look like?

The capsules are light grey, garden pea-sized spheres with a seam around the centre.

What have Public Health officials said?

Dr Matt Pegorie, from Public Health England, said: “We urge members of the public who think they have come into contact with the capsules and are experiencing ill effects to seek urgent medical attention.

“Possible symptoms include nausea, vomiting, chest pain, stomach pain and difficulty in breathing.”

Anyone with information should contact police on 999 quoting log 943 of 01/07/20, or independent charity Crimestoppers anonymously on 0800 555 111.

Back to: Home Gloucestershire News

Help us share

You may also like...

HAVE A QUICK QUESTION?

Simply fill our short form and we will contact you back asap.




X
CONTACT US